How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46937
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

Can get an erection but cannot ejaculate.

Customer Question

Can get an erection but cannot ejaculate.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
This is Dr. David

how old are you?

are you taking any medications at this point? what are they?

many medications can cause problems with delayed ejaculation.
Expert:  Dr Basu replied 2 years ago.
Hi there,This is Dr Basu, experienced Internal Medicine Specialist.I am here to address your concerns and provide great service.Lack of ejaculation can be due to the prostat gland issue.Enlarged prostate gland can prevent the semen from coming out.Instead the semen can go to the bladder.Sometimes, there is no emission at all.So medication to relax the prostate gland may also help with the ejaculation.Alfuzosin ( Uroxatral) is favored as it does not interfere with the ejaculation.In cases of retrograde ejaculation, that is if the semen is going to the bladder, that improves with Sudafed tablets 1 hour before the sexual intercourse.Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.Please bookmark my profile for asking further questions!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/
Expert:  Dr. David replied 2 years ago.

This is Dr. David

if you had retrograde ejaculation, you would still notice climax sensation but no ejaculate coming out

if you are taking medications like SSRI agents like sertraline or or escitalopram or paroxetine or fluoxedtine or others, these medications and other medications can cause sexual dysfunction and ejactulatory dysfunction.

there are treatments for SSRI caused sexual dysfunction.

there is a medication Cyproheptadine which is an antihistamine with antiserotonergic properties that has been reported for over a decade to reverse antidepressant-induced sexual dysfunction

you can talk to your doctor about that.

enlarged prostate gland or benign prostate hypertrophy would not cause lack of ejaculation, it would cause problems with urine outflow obstruction.

Alfuzosin would not help with ejactulation problems. it is used to shrink the prostate for benign prostatic hypertrophy.

ejaculation is controlled by the sympathetic nervous which come from the sacral plexus.

erections is controlled by the parasympathetic nerves which come from the sacral plexus.